MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The recipient reported that he does not hear anything and has no benefit from the device.Currently, the recipient does not respond to any charge increase and reported discomfort under charge increase.Eabr testing is considered.The surgeon has scheduled an appointment for (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the device is not providing the expected auditory benefit to the recipient.Recent diagnostic imaging suggests an underlying anatomical anomaly, characterized by an unusually large cochlear duct length (cdl) and an apical region that appears incompletely segmented and cystic.Furthermore, partial migration of the electrode array was observed, with three electrodes now located outside the cochlea.The electrode array also fails to fully cover the basal turn, indicating a shallow insertion.In situ testing showed the device to be working within specifications.Hence, the anatomical factors likely contribute to both the electrode migration and the compromised auditory outcomes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the device is not providing the expected auditory benefit to the recipient.Recent diagnostic imaging suggests an underlying anatomical anomaly, characterized by an unusually large cochlear duct length (cdl) and an apical region that appears incompletely segmented and cystic.Furthermore, partial migration of the electrode array was observed, with three electrodes now located outside the cochlea.The electrode array also fails to fully cover the basal turn, indicating a shallow insertion.In situ testing showed the device to working within specifications.Hence, the anatomical factors likely contribute to both the electrode migration and the compromised auditory outcomes.Further, the recipient experienced pain at the implant site, which is most likely related to the mentioned migration of the implant housing from its intended position.
 
Event or Problem Description
The recipient reported that he does not hear anything and has no benefit from the device.He does not respond to any charge increase and reported discomfort under charge increase.Triphasic pulse have been used where the recipient referred to hear softly and to have a slightly hearing perception.Further, the user reports a lot of pain in the area of the coil.The implant has descended.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19947354
Report Number9710014-2024-00714
Device Sequence Number7126659
Product Code MCM
UDI-Device Identifier09008737385446
UDI-Public(01)09008737385446
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2025
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/08/2024
08/08/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date10/09/2024
01/08/2025
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale